Anxiety Community
Clonopin
About This Community:

This patient support community is for discussions relating to generalized anxiety, anxiety and eating, anxiety and sleeping, mood swings, panic attacks and panic disorders.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Clonopin

I have been on Clonopin .5 mg and Bupropion 100mg for 2 years.  I stopped both almost 2 weeks ago.  I am 34 in great shape.  I have been feeling very anxious.  I have been working out and meditating to ease the the anxiety and depression.

I wanted to see if I can live without the medications.  

1. How long till the medications are 100% out of my body? So I can see what life is like off the medications.

2. Is it possible I'll need to be on meds my whole life?
Related Discussions
9 Comments Post a Comment
Blank
263369_tn?1191353669
Has the doc given you a formal diagnosis?  Usually the docs go by the 'consensus standards' for treatment of your specific disorder.  The consensus standards call for lifetime medication for some illnesses.  Most doctors, especially psychiatrists, will tell you that they comply with these standards.  But then they may qualify that a bit by suggesting it's possible your diagnosis isn't entirely accurate.  There is a certain amount of subjectivity to this, after all.  I think the real question for you is can you function safely and comfortably without medications?  And I believe most of us are capable of making that determination on our own.  Though professionals often plant seeds of doubt about our own ability to recognize our problems.  I think it's evident from reading these boards that most here are highly aware of their problems, and seeking the best treatment available.  If the best treatment for you is exercise, a careful diet, proper stress management, meditation, talk therapy, spending time with your family or your pets, or even something like acupuncture... by all means go for it.  That's your decision.  No one else's.

mark
Blank
284002_tn?1244551155
Your right... only I can make the decision.  

I feel that having a Control or a period off of the medications would help give me gain more certainty in my decision.  The Psychiatrist is at Harvard and I'm sure is really good I just wanted other people's input.  I did a Neuro-Evalulation test and it mentioned ADD.  I am currently looking for a new Psychologist (in-network) and looking for an ADD coach which is mostly out of network (insurance).  

Yes I did get a formal diagnosis of GAD with depression.

Can I function without meds? I can function but I don't feel very good.. the Clonopen really helps.  

Thank you I appreciate the input.  You clearly know what your talking about... do you have a background in psychology?
Blank
263369_tn?1191353669
I've got no medical training at all.  All I can do is relate my experiences as a patient.  And my experiences may or may not be the same as anyone else's.  I've got a cousin who was prescribed anti-depressants for quite a few years.  I just learned he decided some time ago to get off them due to persistent side effects.  My sister, on the other hand, thinks anti-depressants and Ambien are the best thing that ever happened to her.  So I suppose that we'll each have to decide what works best for us based on our own experiences.  And I think that understanding our own experiences can be enhanced by sharing information on boards like this.   But I certainly don't expect anyone else here to understand exactly what you're going through, or what I'm going through... because each one of us, though in some ways very much alike, are also very different.

mark
Blank
Avatar_n_tn
David SC  

i have an axiety disorder and take Clonopen .5 mg and have found it to be better than zoloft anti-depressants.

this family doctor that im going to when i try to explain to him that im having the biggest problem with anxiety attacks and my heart beating fast.   he increases my zolft to 100mg when i was taking 50mg.  i had worsen probs nausea dissiness and vomiting, sweating, and fast heartbeat.

my partner and i stay on top of all this and i feel that the doctor needs gradually take me off the anti-depressants, and keep me on the clonopin or switch me to say ativan or lexapro something like that instead.  i have had to get a family doctor with my health insurance i have so they pay.

i dont know what to do. was needing some advice.
Blank
263369_tn?1191353669
I can't give you any advice about what medication will work best for you.  But I would suggest that if you feel a medication is causing more problems than its solving... be persistent.  If you don't feel your doctor is listening to your concerns then find one who will.  If you feel limited in your treatment because of your health care plan... that's unfortunate.  I'd suggest you explore whatever reasonable options might be available... either with this physician or another.

mark

Blank
Avatar_n_tn
I also have an anxiety disorder.  I monitor my emotions just prior to the actual attack.  I've discovered that most of my attacks revolve around severe insecurities that I have in my personal life.  The biggest one is when I start thinking that my wife is not being faithful in our relationship. ( The only thing I can think of for this thinking is, in my previous marriage, of 15 years, I discovered my wife, at that time, had been unfaithful to me for our entire marriage.  Later proven to be a fact.) I have never gotten beyond that as she, my previous wife, taught me not to trust love.  My existing wife, second marriage of 15 years now, does everything she can to help me trust her; to no avail though.  I tried Clonopin for one month, 4 mg per day; an amazing drug as while on it my panic attacks almost ended.   Then my Doctor felt it best that I quit using it as it eventually becomes addictive.  He has me on Effexor, 150 mg. per day, although I occasionally will double that amt. as it does help some.  My doctor is aware of that and offered to up the daily amt.

The last time I went in to see him, 1 week ago, he sees me on a walk in basis, my heart rate was at 130 beats per minute, blood pressure high, my face was actually a sunburned color, this only occurs when I am actually having an attack. Normal heart rate is 78 bpm, normal BP is 115 over 75, face color, no sunburn.

I am still having a very difficult time with this.   I often wonder if the panic attacks bring out my insecurities or is it vice versa.  I have more insecurities than the one I described above.  Regardless, the Clonopin is the only effective treatment I have ever taken.  Any advice I would sincerely appreciate.

Dan  
Blank
575876_tn?1217471992
clonopincan  can help you. Atavan is close to the same also. The problem is that it does become  very addictive in a short amount of time.I have been on both and became addicted.It sneaks up on you. Coming down off of atavan caused me to have seziures. I even tapered it very slowly.Coming off of clonopin is as bad ( in comparisson) to coming off of herion. So unless you plan to stay on it all your life..use caution. The reason the doctor wants you on it a short time is because of the addiction and horrible withdrawls. If you take it over a period of time and then have to come off of it eventually  ... it will seem like your anxiaty is even worse than when you started. I know because I have had gad for years with depression. I also have high blood pressure and asthma. So I have to do the best I can through therapy. I have tried so many antidepressants and cannot tolerate the side effects . Some side effects were so bad on me that I had a mild heart attack from the raising of the blood pressure....( effexxor,wellbutrin, prozac, cimbalta). Just be advised to be careful. Also it takes several changes in antidepressants before you get the right one. Good luck and I hope you find something that works !I will say a prayer tonight for you.It cant hurt!  Marcia
Blank
575876_tn?1217471992
Not to say that any of these medicines arent goodfor some people. You should just beaware of both the pros and cons of the meds you are considering. Marcia
Blank
323551_tn?1255178350
Please tell me that isn't true! I've weaned from 1.75mg to .5 mg in about 8 weeks but seemed to have hit the brick wall regarding further tapering. Tried to taper down to .375 mg but bailed out within 30 hours...perhaps a 1/4 cut was too much, maybe an 1/8 cut next time.

Any suggestions?
Blank
Post a Comment
To
Recent Activity
1302038_tn?1401843053
Blank
TinaR10 commented on Moma_Cher's status
2 hrs ago
1302038_tn?1401843053
Blank
TinaR10 I think when i get off i am... Comment
2 hrs ago
1302038_tn?1401843053
Blank
TinaR10 commented on TinaR10's status
2 hrs ago
MedHelp Health Answers
Blank
Anxiety Tracker
Track Anxiety Symptoms
Start Tracking Now
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN
Anxiety Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Anxiety Answerers
480448_tn?1403547723
Blank
nursegirl6572
PA
Avatar_f_tn
Blank
remar
st. louis, MO
Avatar_m_tn
Blank
cj29
GA
Avatar_m_tn
Blank
anxiety860
Avatar_m_tn
Blank
Paxiled
Arlington, VA
Avatar_f_tn
Blank
coh123
Grand Rapids, MN